Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 400, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 11, 2011, 6:33 PM CDT for Lee County, Macon County, Tallapoosa County, Alabama. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2011, 6:33 PM CDT (23:33 UTC)
- Expired
- Aug 11, 2011, 7:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Lee County, AL, Macon County, AL, Tallapoosa County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 6:41 PM CDT | TSTM WND DMG | 8 S Dadeville, AL | MULITPLE TREES AND POWERLINES DOWN IN THE WALNUT HILL AREA NEAR THE INTERSECTION OF COUNTY ROADS 50 AND 49. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1979 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
419
WUUS54 KBMX 112333
SVRBMX
ALC081-087-123-120015-
/O.NEW.KBMX.SV.W.0400.110811T2333Z-110812T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
633 PM CDT THU AUG 11 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL LEE COUNTY IN EAST CENTRAL ALABAMA...
NORTH CENTRAL MACON COUNTY IN SOUTHEAST ALABAMA...
SOUTH CENTRAL TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 715 PM CDT
* AT 630 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR MARTIN DAM...OR 10 MILES NORTH OF
TALLASSEE...AND MOVING SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
NOTASULGA...LIBERTY CITY...REELTOWN...WOODLAND...LOACHAPOKA AND
UPHAPEE CREEK.
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBER 38...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3242 8573 3261 8589 3265 8589 3266 8590
3269 8591 3277 8583 3261 8553
TIME...MOT...LOC 2334Z 312DEG 9KT 3267 8583
$$
272 follow-up statements
459 WWUS54 KBMX 112348 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 648 PM CDT THU AUG 11 2011 ALC081-087-123-120015- /O.CON.KBMX.SV.W.0400.000000T0000Z-110812T0015Z/ LEE AL-MACON AL-TALLAPOOSA AL- 648 PM CDT THU AUG 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL TALLAPOOSA...NORTH CENTRAL MACON AND WEST CENTRAL LEE COUNTIES UNTIL 715 PM CDT... AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF LIBERTY CITY...OR 9 MILES NORTHEAST OF TALLASSEE...MOVING SOUTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... NOTASULGA...LIBERTY CITY...REELTOWN...WOODLAND...LOACHAPOKA AND UPHAPEE CREEK. THIS INCLUDES... INTERSTATE 85 EXIT NUMBER 38... TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3274 8577 3261 8553 3242 8573 3261 8589 TIME...MOT...LOC 2347Z 312DEG 9KT 3265 8580 $$ 27
721 WWUS54 KBMX 120004 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 704 PM CDT THU AUG 11 2011 ALC081-087-123-120015- /O.CON.KBMX.SV.W.0400.000000T0000Z-110812T0015Z/ LEE AL-MACON AL-TALLAPOOSA AL- 704 PM CDT THU AUG 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL TALLAPOOSA...NORTH CENTRAL MACON AND WEST CENTRAL LEE COUNTIES UNTIL 715 PM CDT... AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LIBERTY CITY...OR 7 MILES NORTHWEST OF NOTASULGA...MOVING SOUTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... NOTASULGA...LIBERTY CITY...WOODLAND...LOACHAPOKA AND UPHAPEE CREEK. THIS INCLUDES... INTERSTATE 85 EXIT NUMBER 38... TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3267 8569 3261 8553 3242 8573 3253 8583 TIME...MOT...LOC 0004Z 312DEG 9KT 3262 8576 $$ 27
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 6:28 PM CDT, 5 minutes earlier.
Area forecast discussion, Aug 11, 6:28 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 628 PM CDT THU AUG 11 2011 .UPDATE... FOR 00Z AVIATION. && .DISCUSSION... REMNANTS OF DECAYED OVERNIGHT MCS ARE NOW IN GA. LESSOR SYSTEM WENT INTO W MS. BETTER CONVECTIVE SYSTEM TODAY OVER N TX/OK/INTO AR. HOWEVER...THIS SYSTEM SHOULD REMAIN WELL WEST OF C AL WITH THE CURRENT UPPER STEERING FLOW THIS AFTERNOON AND TONIGHT AFFECTING POSSIBLY PORTIONS OF LA/MS. ANY ADDITIONAL CONVECTION TODAY SHOULD NOT BE VERY STRONG AS ATMOSPHERE WAS PRETTY WORKED OVER EARLY ON WITH SEVERE PARAMETERS GREATLY AFFECTED...ALONG WITH SIGNIFICANT OUTFLOW BOUNDARY THAT TRAVERSED THE SOUTHEAST THIRD OF THE AREA AND HAS MOVED AWAY FROM THE CWA. FRIDAY SHOULD GO BACK TO MORE OF A ROUTINE SUMMER DAY WITH LOW DIURNALLY DRIVEN POPS MAINLY WITH THE HEAT OF THE DAY. THIS MEANS WARMER TEMPERATURES FOR FRIDAY. ON SATURDAY...POSSIBLY ONE MORE VERY WARM DAY. HOWEVER...SOME UNCERTAINTY IS IN THIS TEMPERATURE FORECAST AS IT IS HIGHLY DEPENDENT ON THE TIMING OF THE PRE-FRONTAL TROUGH COMING IN ON SATURDAY. IF IT COMES IN EARLIER THAN EXPECTED THAN OUR OPPORTUNITY FOR HEATING WILL BE LOST AND SO WILL SOME OF OUR SEVERE CHANCES. A FEW STRONG STORMS ARE A POSSIBILITY FOR THE EXPECTED AFTERNOON ACTIVITY. AS THE UPPER LOW MOVES ACROSS THE UPPER MIDWEST INTO THE GREAT LAKES LATE SATURDAY INTO SUNDAY... THIS WILL YIELD A MORE PROGRESSIVE UPPER FLOW TO AIDE IN USHERING THE SURFACE FRONT THROUGH CENTRAL ALABAMA. BY NO MEANS IS THIS FRONT EXPECTED TO BRING COLD TEMPERATURES...BUT NOT AS HUMID AND SOMEWHAT MILDER AIR WILL STILL BE A WELCOME CHANGE TO THE CONDITIONS OF LATE. THE RESULTING SURFACE RIDGE THAT DEVELOPS LOOKS TO KEEP US RAIN FREE FOR THE FIRST HALF OF THE WEEK...WITH EARLY MONDAY THROUGH EARLY TUESDAY CONDITIONS ALMOST KINDA NICE. 08/MNK && .AVIATION... 00Z TAF DISCUSSION. CURRENTLY WATCHING SCATTERED STORMS DEVELOP ACROSS PORTIONS OF CENTRAL ALABAMA. ONLY ANTICIPATE THUNDERSTORMS TO AFFECT TOI THROUGH 01Z. OTHERWISE...VFR CONDITIONS EXPECTED FOR THE FIRST PORTIONS OF THE EVENING HOURS. LOOK FOR MVFR VIS TO DEVELOP FOR MOST SITES BY MIDNIGHT LASTING THROUGH 13Z. BIG QUESTION WILL BE BOUNDARY LAYER WINDS AND HOW MUCH FOG WILL ACTUALLY DEVELOP. DURING THE AFTERNOON HOURS TOMORROW...DAYTIME HEATING MAY ALLOW SOME ISOLATED AFTERNOON THUNDERSTORMS TO DEVELOP. UNCERTAINTY REMAINS HIGH AS TO WHO WILL BE AFFECTED AND WHEN...SO WENT AHEAD AND PUT IN CB FOR ALL SITES. 73/27 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 11, 5:35 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 535 PM CDT THU AUG 11 2011 ALZ011>015-017>050-121130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 535 PM CDT THU AUG 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH 9 PM THIS EVENING FOR AREAS ALONG AND WEST OF INTERSTATE 65 AND NORTH OF INTERSTATE 20/59. MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED STRONG TO SEVERE STORMS ARE EXPECTED SATURDAY AND SUNDAY. THE THREAT WILL BE WIND GUSTS OF 40 TO 60 MPH. AT THIS TIME...IT APPEARS THE STRONGEST ACTIVITY WILL BE DURING THE MAXIMUM HEATING OF THE AFTERNOON INTO THE EARLY EVENING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED OVER THE WEEKEND.
In the hours before
Special weather statement, Aug 11, 12:36 PM CDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1236 PM CDT THU AUG 11 2011
ALZ038-047-111800-
CHAMBERS AL-LEE AL-
1236 PM CDT THU AUG 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHAMBERS AND
NORTHEASTERN LEE COUNTIES UNTIL 100 PM CDT...
AT 1237 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR FAIRFAX...OR 5 MILES SOUTH OF VALLEY...MOVING
SOUTHEAST AT 35 MPH.
WIND GUSTS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SMITHS...
BLEECKER...
SMITHS STATION...
BARTLETTS FERRY DAM...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3251 8506 3249 8506 3283 8558 3300 8526
3294 8519 3286 8518 3285 8515 3281 8516
3278 8512 3275 8514 3274 8511 3269 8511
3267 8509 3264 8509 3251 8500
TIME...MOT...LOC 1737Z 313DEG 31KT 3274 8516
75Special weather statement, Aug 11, 1:06 PM CDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
106 PM CDT THU AUG 11 2011
ALZ021-029-111845-
CLEBURNE AL-RANDOLPH AL-
106 PM CDT THU AUG 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH AND SOUTHEASTERN
CLEBURNE COUNTIES UNTIL 145 PM CDT...
AT 106 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR FOSTERS CROSS ROADS...OR 12 MILES SOUTH OF
HEFLIN...MOVING EAST AT 20 MPH.
WIND GUSTS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WEDOWEE...
MORRISON CROSS ROADS...
CRYSTAL LAKE...
RANBURNE...
TENNANT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3315 8565 3330 8565 3331 8564 3332 8565
3349 8564 3350 8568 3356 8568 3359 8532
3320 8525
TIME...MOT...LOC 1806Z 268DEG 18KT 3347 8556
JTSpecial weather statement, Aug 11, 1:18 PM CDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
118 PM CDT THU AUG 11 2011
ALZ045-047-048-111900-
LEE AL-MACON AL-RUSSELL AL-
118 PM CDT THU AUG 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RUSSELL...
NORTHEASTERN MACON AND SOUTHWESTERN LEE COUNTIES UNTIL 200 PM CDT...
AT 118 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR NOTASULGA...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
TUSKEGEE...
LAKE TUSKEGEE...
TUSKEGEE NATIONAL FOREST...
SOCIETY HILL...
UPHAPEE CREEK...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3228 8542 3248 8583 3249 8582 3250 8580
3253 8580 3259 8577 3258 8571 3260 8571
3260 8570 3263 8569 3250 8529
TIME...MOT...LOC 1818Z 306DEG 15KT 3252 8567
JTSpecial weather statement, Aug 11, 5:55 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
555 PM CDT THU AUG 11 2011
ALZ037-043-112345-
ELMORE AL-TALLAPOOSA AL-
555 PM CDT THU AUG 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALLAPOOSA AND
NORTHEASTERN ELMORE COUNTIES UNTIL 645 PM CDT...
AT 553 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR MARTIN LAKE AT KOWALIGA...OR 7 MILES EAST OF
EQUALITY...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MARTIN LAKE AT KOWALIGA...
MARTIN DAM...
STILL WATERS RESORT...
TALLAPOOSA CITY...
MAXWELL GUNTER RECREATION AREA...
&&
LAT...LON 3260 8570 3258 8571 3258 8579 3251 8580
3249 8582 3249 8584 3275 8607 3276 8601
3280 8600 3282 8602 3288 8601 3289 8600
3270 8569
TIME...MOT...LOC 2255Z 311DEG 21KT 3277 8598
27Special weather statement, Aug 11, 6:12 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
612 PM CDT THU AUG 11 2011
ALZ011-014-120000-
MARION AL-WINSTON AL-
612 PM CDT THU AUG 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WINSTON AND MARION
COUNTIES UNTIL 700 PM CDT...
AT 612 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF MOULTON TO
10 MILES SOUTHEAST OF RUSSELLVILLE TO 7 MILES EAST OF RED BAY...AND
MOVING SOUTHEAST AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HALEYVILLE...
HAMILTON...
BRUSHY LAKE...
HACKLEBURG...
NEEDMORE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3430 8710 3420 8710 3410 8747 3406 8821
3426 8819 3433 8817
TIME...MOT...LOC 2312Z 327DEG 11KT 3445 8716 3438 8760
3441 8801
JTThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:10 PM CDT | Flash Flood Warning | BMX | Sumter | 45 min |
| Aug 11, 11:11 AM CDT | Special Weather Statement | BMX | Tallapoosa | 34 min |
| Aug 11, 11:30 AM CDT | Special Weather Statement | BMX | St. Clair, Talladega | 45 min |
| Aug 11, 11:31 AM CDT | Special Weather Statement | BMX | Blount | 44 min |
| Aug 11, 11:49 AM CDT | Special Weather Statement | BMX | Chambers | 41 min |
| Aug 11, 11:51 AM CDT | Special Weather Statement | BMX | Calhoun, Etowah | 54 min |
| Aug 11, 12:36 PM CDT | Special Weather Statement | BMX | Chambers | 24 min |
| Aug 11, 1:06 PM CDT | Special Weather Statement | BMX | Randolph | 39 min |
| Aug 11, 1:18 PM CDT | Special Weather Statement | BMX | Macon | 42 min |
| Aug 11, 5:55 PM CDT | Special Weather Statement | BMX | Tallapoosa | 50 min |
| Aug 11, 6:12 PM CDT | Special Weather Statement | BMX | Marion, Winston | 48 min |
| Aug 11, 6:45 PM CDT | Special Weather Statement | BMX | Pike | 45 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.